Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 8, 2005, 4:16 PM CDT for Dickey County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 4:16 PM CDT (21:16 UTC)
- Expired
- May 8, 2005, 5:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 78 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 082116
SVRBIS
NDC021-082215-
/O.NEW.KBIS.SV.W.0008.050508T2116Z-050508T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
416 PM CDT SUN MAY 8 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 515 PM CDT
* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST
OF MERRICOURT TO ELLENDALE...OR ALONG A LINE EXTENDING FROM 53
MILES SOUTH OF JAMESTOWN TO 67 MILES SOUTH OF JAMESTOWN...AND
MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MERRICOURT AROUND 430 PM CDT
MONANGO AROUND 435 PM CDT
FULLERTON AROUND 445 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4628 9902 4594 9901 4593 9882 4594 9837
4628 9836
$$
TWH1 follow-up statement
000
WWUS53 KBIS 082152
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
451 PM CDT SUN MAY 8 2005
NDC021-082215-
/O.CON.KBIS.SV.W.0008.000000T0000Z-050508T2215Z/
DICKEY ND-
451 PM CDT SUN MAY 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
WESTERN DICKEY COUNTY...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MERRICOURT TO ELLENDALE...OR ALONG A LINE EXTENDING FROM 48 MILES
SOUTH OF JAMESTOWN TO 67 MILES SOUTH OF JAMESTOWN...MOVING NORTHEAST
AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ELLENDALE BY 500 PM CDT
MONANGO BY 500 PM CDT
FULLERTON BY 510 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4628 9902 4594 9901 4593 9882 4594 9837
4628 9836
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:05 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 8, 2:05 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 205 PM CDT SUN MAY 8 2005 .SHORT TERM... VERY DYNAMIC PATTERN WITH AN UPPER LOW CONTINUING ITS TREK ACROSS THE NORTHERN PLAINS TONIGHT AND MONDAY. NAM QPF IMPRESSIVE IN OUR EASTERN ZONES...WILL MATCH FGFS FLASH FLOOD WATCH ALONG THE SOUTHERN TWO THIRDS OF OUR COMMON BORDER. BY TUESDAY... THE NEXT UPPER LOW IN A SERIES...APPROACHES THE MOUNTAIN WEST AND THE ACTION ONCE AGAIN PICKS UP AND SPREADS ACROSS OUR STATE TUESDAY NIGHT INTO THURSDAY. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT. THE UPPER LOW IN THE LEE OF THE ROCKIES/CENTRAL PLAINS ON THURSDAY MOVES EAST SLOWLY AND MERGES WITH A LONGWAVE TROUGH EXTENDING SOUTHWARD FROM CANADA ON FRIDAY. THIS SYSTEM PICKS UP SPEED AND MOVES EAST OF THE REGION BY SATURDAY. HAVE KEPT CHANCE OF SHOWERS IN THE FORECAST ON THURSDAY AND FRIDAY...AND KEPT SATURDAY AND SUNDAY DRY. HIGHS IN THE 50S THURSDAY AND FRIDAY...AND IN THE 60S SATURDAY AND SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THIS EVENING THROUGH MONDAY FOR EASTERN PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. && RSL/JV
Hazardous weather outlook, May 8, 5:43 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 543 AM CDT SUN MAY 8 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091042- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 543 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP EAST OF A LINE FROM BISMARCK TO MINOT THIS AFTERNOON...WITH SEVERE THUNDERSTORMS POSSIBLE IN THE JAMESTOWN TO ELLENDALE AREA. HEAVY RAIN COULD OCCUR WITH SOME OF THE THUNDERSTORMS. AREAS OF MODERATE RAIN CAN BE EXPECTED IN WESTERN NORTH DAKOTA TODAY AS PRECIPITATION WRAPS AROUND A LOW PRESSURE SYSTEM CENTERED IN THE WESTERN DAKOTAS. RAINFALL AMOUNTS COULD BE ENOUGH TO CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:11 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 65 min |
| May 7, 8:27 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 64 min |
| May 7, 9:54 PM CDT | Flash Flood Warning | BIS | McLean, Oliver | 15 hr |
| May 8, 3:20 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| May 8, 3:33 PM CDT | Tornado Warning | BIS | Dickey, McIntosh | 43 min |
| May 8, 4:03 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 27 min |
| May 8, 4:32 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 43 min |
| May 8, 4:57 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 71 min |
| May 8, 5:17 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 59 min |
| May 8, 5:19 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 29 min |
| May 8, 5:57 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 63 min |
| May 8, 6:27 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 63 min |
| May 8, 6:28 PM CDT | Flash Flood Warning | BIS | Morton | 3 hr |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.